Too much ibuprofen?

Discussion in 'Fibromyalgia Main Forum' started by kholmes, Aug 9, 2003.

  1. kholmes

    kholmes New Member

    Does anyone know how much is too much Advil?
    Between 3 and 10 pm, I'm taking around seven ibuprofen for pain.
  2. teach6

    teach6 New Member

    I know there is a limit to how much you should take in a 24 hour period and I believe it is less than that. Is there some reason you are not taking a prescription pain reliever? I'm sure one would help much more than the ibuprofen and be gentler on your stomach.

    Barbara
  3. imagin

    imagin New Member

    hi, i was taking about the same thing and my doc really got on my case. he told me it was really bad for my stomach. he told me to take aleve, and flexeril for headache of before bed. talk to your doc about a pain med. just a suggestion.
    -kristi :)
  4. Dogtired

    Dogtired New Member

    Hi,
    I was taking 2500mg per day and my doc told me I could bleed out from it. I am on Vioxx and Vicodin now, but I have to say the ibuprofen really worked!
    Hope you find an acceptable alternative and let me know what it is!
    -Kristi (another one!)
  5. tjlibby

    tjlibby New Member

    I can't take OTC meds then conflict with what i take. No tylenol cause i am on coumadin. Be safe.. Teri
  6. Iggy_RN

    Iggy_RN New Member

    I used to do the same. that might be part of the reason as my rheummy and GI specialist say I have digestive problems and IBS. I believe 800mg every 8 hours is the maximum amount that I was on. It tore up my stomach. Try to find something else w/your docs help!!!! Blessings, Iggy
  7. fullarmor

    fullarmor New Member

    Hello! I take 600 mg of Advil twice a day (at least 8 hours apart.) My doctor says I must take it with milk, food, or an antacid. I've been careful to do that, and I haven't had any stomach problems at all. I find it helps take the edge off the pain. I prefer not to take narcotic pain killers, so I live for my advil. Try cutting it down to 600mg every 8 hours, with food, and see how that works. Good luck!!!
  8. Shirl

    Shirl New Member

    Unless your stomach is made of cast iron, you had better cut that way back.

    I already have IBS, did have ulcers years ago (from Coca Cola and aspirin), so the most Advil gel caps (they are the safest that I know of)I will take is one now and then if the pain gets out of hand. I never take more that two in one day, if I do, I will have IBS that will have me in more pain in my stomach then I have from the FM!

    I do not take any pain meds, they all will put me in extreme stomach pain in a few days.

    I take supplements, herbs, vitmins, minerals, use a heated mattress pad, heating pads, Epson Salts and Peroxide baths and anything else that I can do for pain to avoid the pain pills. OTC or prescribed ones.

    The Tylenol will ruin your liver, and the ibuprofen and aspirin will give you ulcers and IBS.

    The best and safest is to take magnesium, it is a natural tranquilizer, and it heals the sore muscles.

    Good luck!

    Shalom, Shirl
  9. mycatprint

    mycatprint New Member

    I can't remember how much was too much. They had me on 800 mg 3 times a day at one point. It destroyed the lining of my stomach! I am on 40 mg prilosec, now, because of all the nsaids they tried to treat this with for so long. So be careful, even if the drs recomend high doses, its not always good.

    hugs from Cat

    edited for spelling, and probably didn't get them all..... :eek:)
    [This Message was Edited on 08/10/2003]
  10. IgotYou

    IgotYou New Member

    During my last flare up I was taking them 3 at a time every four hours around the clock because no one had yet figured out what was wrong with me, and nobody would believe I was in pain. I ended up with acid reflux disease and now I'm not supposed to take it at all. I thought I was having a heart attack and rushed into the emergency room. It was sure embarrassing! During this current flare I've done my best to deal with the pain and take nothing for it, but I have been taking two or three during the day because otherwise I can't do my job (I do a lot of typing and my hands hurt really bad). I'm meeting with my rheumy Tuesday - hopefully he'll prescribe something safe.
  11. Lumare41

    Lumare41 New Member

    My pain Dr.was very upset when I told him I was taking about 8 ibuprofen a day.He said I will mess up my stomach.He also told me to lay off the tylenol.He is giving pain meds. because he said someone who takes that much is really in pain and should have something that works and you don't have to take as many.You should consult with your Dr. and maybe he will give you something else for pain.
    Lumare
  12. SjVa

    SjVa New Member

    The best the drs. could offer me for years was to take 1200 mgs ibuprofen a day. Now I get swelling in my ankles and in my hands if I take it. I saw a rheumy a few weeks ago, mentioned to her about the ibuprofen and she said I was most likely "sensitized" to it, and shouldn't take any type of NSAID including aspirin anymore! At least they gave me a narcotic type pain killer for some type of pain relief, that seems to make me slightly nauseous for the first half hour after taking it, but no swelling yet!
    I would be very, very careful with using too much advil, you don't want to wind up with no pain relief except narcotics like I did!

    Sandy J.